MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT
Model Number SONNET 2 CONTROL UNIT EAS [OPUS 4 CPU EAS]
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user was implanted on (b)(6) 2022 on the left ear, and was activated and was using her external device without any problem until the surgery of the contra lateral right ear on (b)(6) 2023.After this surgery, the child did not want to wear the external device anymore and complained about pain when using it, throwing it away every time the parents wanted to put it on her left ear.Per new information received, the user was given a new processor to try at home.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient experienced painful sensations with the use of the audioprocessor.Reportedly no further issues are reported with a new audioprocessor.However to determined an exact root cause a device investigation would be necessary.The concerned device has not been received for investigation yet.Please note: the initial report was submitted for the implant, mi1250 synchrony 2 flex26 sn (b)(6).However, since the issue was due to the audioprocessor, the product type was changed.This event can lead to the inconvenience of requiring the external device to be exchanged through regular service activities, but no detrimental impact on user_s safety is observed or expected.Therefore this case is per se no longer deemed reportable,.
 
Event or Problem Description
The user was implanted on (b)(6)2022 on the left ear, and was activated and was using her external device without any problem until the surgery of the contra lateral right ear on 08-mar-2023.After this surgery, the child did not want to wear the external device anymore and complained about pain when using it, throwing it away every time the parents wanted to put it on her left ear.Only bipolar cautery was used at implantation of the contra-lateral device.Mapping can be ruled out as an issue since the user does not even tolerate stimulation levels lower than those of activation.The user was given a new ap to try at home.As of (b)(6)2023 it was reported that the user is using the loaner ap without any issue still.The ap which caused the reported symptoms will be returned once a new ap for the user arrives.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient experienced painful sensations with the use of the audio processor (sonnet 2).The audio processor was exchanged and reportedly no further issues are reported with a new audio processor.The investigation of the concerned device revealed a fully functional device, which works within specification.The investigation only showed parts of the imprint being detached, signs of use on the housing and minor contamination on the microphones which has no impact on the functionality of the device.A root cause for the reported pain cannot be determined.This is a final report.
 
Event or Problem Description
The user was implanted on (b)(6) 2022 on the left ear and was activated and was using her external device without any problem until the surgery of the contra lateral right ear on (b)(6) 2023.After this surgery, the child did not want to wear the external device anymore and complained about pain when using it, throwing it away every time the parents wanted to put it on her left ear.Only bipolar cautery was used at implantation of the contra-lateral device.Mapping can be ruled out as an issue since the user does not even tolerate stimulation levels lower than those of activation.The user was given a new ap to try at home.As of (b)(6) 2023, it was reported that the user is using the loaner ap without any issue.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16782711
Report Number9710014-2023-00328
Device Sequence Number5781455
Product Code MCM
UDI-Device Identifier09008737349530
UDI-Public(01)09008737349530
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/23/2025
Device Model NumberSONNET 2 CONTROL UNIT EAS [OPUS 4 CPU EAS]
Device Catalogue Number36904
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer04/10/2023
04/17/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/20/2023
09/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale